Alert archive / Montana / Flash Flood Watches in 2011

Flash Flood Watch 4, NWS Great Falls, MT

July 13, 2011

NWS Great Falls, MT issued this flash flood watch at Jul 13, 2011, 1:33 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2011, 1:33 PM MDT (19:33 UTC)
Expired
Jul 14, 2011, 12:00 AM MDT
In force
10 hr
Issued by
NWS Great Falls, MT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WGUS65 KTFX 131933
FFATFX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
133 PM MDT WED JUL 13 2011


MTZ008-014-015-048-052-140300-
/O.NEW.KTFX.FF.A.0004.110713T1933Z-110714T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-
INCLUDING THE CITIES OF...DILLON...HELENA...LINCOLN...ENNIS...
TWIN BRIDGES...CHOTEAU...BOULDER...WHITEHALL
133 PM MDT WED JUL 13 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL MONTANA AND 
  SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREAS...IN NORTH 
  CENTRAL MONTANA...SOUTHERN ROCKY MOUNTAIN FRONT. IN SOUTHWEST 
  MONTANA...BEAVERHEAD...CENTRAL AND SOUTHERN LEWIS AND CLARK... 
  JEFFERSON AND MADISON. 

* UNTIL 9 PM MDT THIS EVENING

* TRAINING OF THUNDERSTORMS ACROSS THE WATCH AREA WILL 
  POTENTIALLY DROP LARGE AMOUNTS OF RAINFALL PRODUCING FLASH 
  FLOODING. 

* CREEKS AND STREAMS MAY RISE RAPIDLY AND MOVE OUT OF THEIR 
  BANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MTZ011-047-140300-
/O.NEW.KTFX.FF.A.0004.110713T1933Z-110714T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HILL-BLAINE-
INCLUDING THE CITIES OF...HAVRE...CHINOOK
133 PM MDT WED JUL 13 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL MONTANA... 
  INCLUDING THE FOLLOWING AREAS...BLAINE AND HILL. 

* UNTIL 9 PM MDT THIS EVENING

* TRAINING OF THUNDERSTORMS OVER THE BEAR PAW MOUNTIANS WILL
  POTENTIALLY DROP LARGE AMOUNTS OF RAINFALL PRODUCING FLASH
  FLOODING.

* CREEKS AND STREAMS MAY RISE RAPIDLY AND MOVE OUT OF THEIR 
  BANKS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
854 
WGUS65 KTFX 140158
FFATFX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
758 PM MDT WED JUL 13 2011

MTZ008-014-015-048-052-140300-
/O.CAN.KTFX.FF.A.0004.000000T0000Z-110714T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-
INCLUDING THE CITIES OF...DILLON...HELENA...LINCOLN...ENNIS...
TWIN BRIDGES...CHOTEAU...BOULDER...WHITEHALL
758 PM MDT WED JUL 13 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL MONTANA AND
SOUTHWEST MONTANA HAS BEEN CANCELLED.

THE THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL AT TIMES EARLIER
THIS AFTERNOON AND EVENING HAVE DIMINISHED FROM THE SOUTHERN ROCKY
MOUNTAIN FRONT SOUTH THROUGH THE HELENA AREA TO BEAVERHEAD
COUNTY. 

THEREFORE...THE THREAT FOR ANY MORE FLASH FLOODING ACROSS
THE AREA HAS DECREASED SIGNIFICANTLY AS WELL...AND THE FLASH FLOOD
WATCH HAS BEEN CANCELLED.

$$

MTZ011-047-140600-
/O.EXT.KTFX.FF.A.0004.000000T0000Z-110714T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HILL-BLAINE-
INCLUDING THE CITIES OF...HAVRE...CHINOOK
758 PM MDT WED JUL 13 2011

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTH CENTRAL MONTANA...INCLUDING THE FOLLOWING 
  AREAS...BLAINE AND HILL COUNTIES. 

* UNTIL MIDNIGHT MDT TONIGHT.

* TRAINING OF THUNDERSTORMS OVER HILL AND BLAINE
  COUNTIES...INCLUDING THE BEARS PAW MOUNTAINS...WILL POTENTIALLY
  DROP LARGE AMOUNTS OF RAINFALL PRODUCING FLASH FLOODING.

* CREEKS AND STREAMS MAY RISE RAPIDLY AND MOVE OUT OF THEIR 
  BANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
357 
WGUS65 KTFX 140549
FFATFX

FLOOD WATCH
NATIONAL WEATHER SERVICE GREAT FALLS MT
1149 PM MDT WED JUL 13 2011


MTZ011-047-140700-
/O.EXP.KTFX.FF.A.0004.000000T0000Z-110714T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HILL-BLAINE-
INCLUDING THE CITIES OF...HAVRE...CHINOOK
1149 PM MDT WED JUL 13 2011

...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL MONTANA WILL
BE ALLOWED TO EXPIRE AT MIDNIGHT MDT TONIGHT. THE STRONG STORMS
HAVE MOVED OUT OF THE AREA AND NO REPORTS OF FLASH FLOODING HAVE
BEEN RECEIVED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this flash flood watch went out at Jul 13, 1:12 PM MDT, 21 minutes earlier.

Area forecast discussion, Jul 13, 1:12 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
112 PM MDT WED JUL 13 2011

.DISCUSSION...

TONIGHT THROUGH FRIDAY...RAIN AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON AS A MOIST AND UNSTABLE AIRMASS WITH
DIFFLUENT FLOW ALOFT CONTINUES TO RESIDE OVER THE REGION. THE BIGGEST
THREATS WILL BE HEAVY RAINFALL WITH FLASH FLOODING POTENTIAL ALONG
WITH STRONG AND GUSTY WINDS. ACTIVITY WILL DIMINISH LATE THIS
EVENING WITH PARTLY CLOUDY SKIES OVERNIGHT. ON
THURSDAY...SOUTHWEST FLOW ALOFT AND INSTABILITY WILL RESULT IN A
SIMILAR SCENARIO WITH AFTERNOON CONVECTION LIKELY WITH THE
GREATEST THREAT OVER SOUTHWEST AND PARTS OF CENTRAL MONTANA.
HOWEVER...MORE CLOUDS MAY KEEP HIGH TEMPERATURES COOLER WHICH MAY
LOWER THE SEVERE POTENTIAL. BY FRIDAY...THE CHANCES FOR AFTERNOON
THUNDERSTORMS WILL DECREASE AS THE UPPER-LEVEL LOW THAT HAS BEEN
OVER THE PACIFIC NORTHWEST SHIFTS NORTHWARD INTO SOUTHERN ALBERTA.
HAVE THUS LOWERED POPS TO SLIGHT CHANCE AND CHANCE ACROSS THE
AREA. MLS

FRIDAY NIGHT THROUGH WEDNESDAY...EXPECT A FEW SHOWERS/THUNDERSTORMS
TO CONTINUE TO AFFECT THE REGION INTO THE START OF THE WEEKEND...AS
A WEAK UPPER LEVEL DISTURBANCE MOVES NORTHEAST THROUGH THE AREA ON
SATURDAY. HOWEVER...THE CHANCES FOR PRECIPITATION WILL GENERALLY BE
DIMINISHING BY THE EVENING HOURS. THEN FOR SUNDAY THROUGH
TUESDAY...THE REGION WILL GENERALLY BE UNDER THE INFLUENCE OF AN
UPPER LEVEL RIDGE OF HIGH PRESSURE. LITTLE TO NO PRECIPITATION IS
EXPECTED OVER THE PLAINS...WITH A SMALL CHANCE FOR AN ISOLATED
MOUNTAIN THUNDERSTORM CONTINUING. FOR NEXT WEDNESDAY...THE GFS/EC
HAVE FAIRLY OPPOSITE SOLUTIONS...WITH THE GFS BEING WARM/MOSTLY
DRY...WHILE THE EC HAS A TROF OF LOW PRESSURE OVER THE
REGION...RESULTING IN COOLER WEATHER AND A GOOD CHANCE FOR RAIN. FOR
NOW...WENT WITH THE DRY/WARM GFS...AS A SUMMER TIME UPPER LEVEL
RIDGE IS USUALLY SLOW TO BREAK DOWN. IN TERMS OF
TEMPERATURES...EXPECT A SEASONABLE DAY ON SATURDAY...THEN A GRADUAL
WARMING TREND CAN BE EXPECTED FROM SUNDAY THROUGH TUESDAY. BY
TUESDAY...AFTERNOON TEMPERATURES WILL AVERAGE BETWEEN 5 AND 10
DEGREES ABOVE NORMAL. THE WARM TEMPERATURES ARE EXPECTED TO CONTINUE
INTO NEXT WEDNESDAY. BRUSDA

&&

.AVIATION...
UPDATED 1730Z.
VFR CONDITIONS SHOULD PREVAIL AT ALL TAF SITES FOR A MAJORITY OF THE
FORECAST PERIOD. A RELATIVELY MOIST AND UNSTABLE AIRMASS WILL SLOWLY
MOVE ACROSS THE AREA THROUGH THE PERIOD. EXPECT A FEW ISOLATED
THUNDERSTORMS OVER THE AREA BEFORE 20Z...WITH THE
THUNDERSTORM ACTIVITY BECOMING MORE WIDESPREAD AFTER 22Z TODAY.
EXPECT ABOUT 1/2 HOUR PERIODS OF MODERATE TO HEAVY RAINFALL AND
REDUCED VISIBILITIES IN HEAVIER STORMS. THE STORMS WILL START TO
EXIT NORTH CENTRAL MONTANA BY 8Z THURSDAY. BRIEF IFR/MVFR CONDITIONS
WILL BE LIKELY IN/NEAR ANY THUNDERSTORMS. SUK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  56  78  53  82 /  60  30  30  10
CTB  55  76  49  77 /  60  30  20  10
HLN  56  79  53  83 /  50  30  20  20
BZN  52  82  49  84 /  30  30  20  20
WEY  45  74  40  74 /  30  20  10  20
DLN  51  77  49  79 /  30  30  30  20
HVR  60  82  55  84 /  60  30  30  10
LWT  56  80  52  80 /  40  30  30  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 13, 5:01 AM MDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
501 AM MDT WED JUL 13 2011

MTZ008>015-044>055-141115-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
501 AM MDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE
REGION. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LOCALLY
HEAVY RAINFALL...SMALL HAIL...AND GUSTY OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO OCCUR AGAIN ON THURSDAY WITH A
CHANCE FOR ISOLATED STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY TIMELY REPORTS OF ANY HAIL...GUSTY
OR DAMAGING WINDS OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
OFFICE IN GREAT FALLS.

In the hours before

Local storm report, Jul 13, 8:21 AM MDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
821 AM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       5 SSE GRANT             44.94N 113.03W
07/12/2011  M0.82 INCH       BEAVERHEAD         MT   CO-OP OBSERVER

            0.82 INCHES OF RAIN FELL IN A 4 HOUR PERIOD.

&&

WILLIAMSON
Special weather statement, Jul 13, 1:06 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
106 PM MDT WED JUL 13 2011

MTZ048-131945-
SOUTHERN ROCKY MOUNTAIN FRONT MT-
106 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEWIS AND CLARK AND
WESTERN TETON COUNTIES UNTIL 145 PM MDT...

AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES WEST OF AUGUSTA...OR 31 MILES SOUTHWEST
OF CHOTEAU...NEAR THE GIBSON DAM AREA...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN LEWIS AND CLARK COUNTY...
  RURAL SOUTHWESTERN TETON COUNTY...
  RURAL WESTERN TETON COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4795 11265 4780 11227 4747 11274 4754 11291
TIME...MOT...LOC 1906Z 214DEG 19KT 4757 11272

SUK

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:48 PM MDTSpecial Weather StatementTFXBlaine57 min
Jul 12, 7:15 PM MDTSpecial Weather StatementTFXHill45 min
Jul 12, 7:39 PM MDTSpecial Weather StatementTFXHill51 min
Jul 12, 8:23 PM MDTSpecial Weather StatementTFXBeaverhead37 min
Jul 13, 12:26 AM MDTSpecial Weather StatementTFXFergus49 min
Jul 13, 1:06 PM MDTSpecial Weather StatementTFXTeton39 min
Jul 13, 1:28 PM MDTSevere Thunderstorm WarningTFXLewis and Clark, Teton62 min
Jul 13, 1:38 PM MDTSevere Thunderstorm WarningTFXLewis and Clark35 min
Jul 13, 2:18 PM MDTSpecial Weather StatementTFXGlacier42 min
Jul 13, 2:25 PM MDTSpecial Weather StatementTFXTeton50 min
Jul 13, 2:27 PM MDTSpecial Weather StatementTFXLewis and Clark48 min
Jul 13, 2:32 PM MDTSevere Thunderstorm WarningTFXLewis and Clark18 min
Jul 13, 2:40 PM MDTSpecial Weather StatementTFXCascade50 min
Jul 13, 2:42 PM MDTSpecial Weather StatementTFX48 min
Jul 13, 2:51 PM MDTSpecial Weather StatementTFXGlacier39 min
Jul 13, 3:02 PM MDTSevere Thunderstorm WarningTFXGlacier43 min
Jul 13, 3:32 PM MDTSpecial Weather StatementTFXJudith Basin43 min
Jul 13, 3:32 PM MDTSevere Thunderstorm WarningTFXLewis and Clark43 min
Jul 13, 3:47 PM MDTFlash Flood WarningTFXJudith Basin3 hr
Jul 13, 3:51 PM MDTSpecial Weather StatementTFXCascade39 min
Jul 13, 3:56 PM MDTSevere Thunderstorm WarningTFXCascade49 min
Jul 13, 4:06 PM MDTSpecial Weather StatementTFXToole39 min
Jul 13, 4:08 PM MDTSevere Thunderstorm WarningTFXLiberty, Toole52 min
Jul 13, 4:11 PM MDTSevere Thunderstorm WarningTFXLewis and Clark49 min
Jul 13, 4:36 PM MDTSpecial Weather StatementTFXJudith Basin39 min
Jul 13, 4:39 PM MDTSevere Thunderstorm WarningTFXCascade, Lewis and Clark, Meagher66 min
Jul 13, 4:55 PM MDTSpecial Weather StatementTFXFergus65 min
Jul 13, 5:00 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Judith Basin45 min
Jul 13, 5:16 PM MDTSevere Thunderstorm WarningTFXFergus44 min
Jul 13, 5:27 PM MDTAreal Flood AdvisoryTFXJefferson, Lewis and Clark2 hr
Jul 13, 5:38 PM MDTSevere Thunderstorm WarningTFXCascade, Judith Basin, Meagher52 min
Jul 13, 5:39 PM MDTSpecial Weather StatementTFXBlaine51 min

Nearby

Flash Flood Watches in Montana, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.